Alert archive / Utah / Flash Flood Warnings in 2019
Flash Flood Warning 8, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 31, 2019, 4:09 PM MDT for Juab County, Utah County, Utah. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2019, 4:09 PM MDT (22:09 UTC)
- Expired
- Jul 31, 2019, 6:00 PM MDT
- In force
- 111 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Juab County, UT, Utah County, UT
The radar
The Salt Lake City radar (KMTX), 159 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 3192 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
812
WGUS55 KSLC 312209
FFWSLC
UTC023-049-010000-
/O.NEW.KSLC.FF.W.0008.190731T2209Z-190801T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
409 PM MDT Wed Jul 31 2019
The National Weather Service in Salt Lake City has issued a
* Flash Flood Warning for...
Eastern Juab County in central Utah...
South central Utah County in northern Utah...
* Until 600 PM MDT
* At 404 PM MDT, Doppler radar indicated a thunderstorm producing
heavy rain over the Bald Mountain/Pole Creek Burn Scar. As such,
it is anticipated that this rainfall will produce a debris flow
from the outlets of this scar predominantly on the backside near
Birdseye. It can be expected that smaller debris will flow from
the front side of the scar facing west.
* Rainfall estimates of 0.50"/20 minutes was reported near the
Birdseye area. Additional precipitation is falling throughout the
scar.
* Some locations that will experience flooding include...
Payson, Elk Ridge, Woodland Hills and Birdseye.
Excessive rainfall over the Bald Mountain burn scar will result in
debris flow moving through the Bald Mountain Burn Scar.
The debris flow can consist of rock, mud, vegetation and other loose
materials.
LAT...LON 3997 11150 3991 11154 3986 11179 3997 11175
4002 11172 4003 11166 4002 11161
$$
McInerney2 follow-up statements
178
WGUS75 KSLC 312259
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
459 PM MDT Wed Jul 31 2019
UTC023-049-010000-
/O.CON.KSLC.FF.W.0008.000000T0000Z-190801T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Juab UT-Utah UT-
459 PM MDT Wed Jul 31 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR
EASTERN JUAB AND SOUTH CENTRAL UTAH COUNTIES...
At 454 PM MDT, A debris flow from the east aspect of the Bald
Mountain Burn Scar has flowed onto and closed the North Bound lanes
of SR 89. The debris emanated from above the Birdseye area of the
scar due to 0.50" of rain falling in about 20 minutes.
While rainfall over the area has diminished, it will require an
additional hour or so for the area to drain the excess water and mud.
If you plan on traveling along SR 89 be aware of additional debris
that may flow onto the roadway.
LAT...LON 3997 11150 3991 11154 3986 11179 3997 11175
4002 11172 4003 11166 4002 11161
$$
McInerney350
WGUS75 KSLC 312356
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
556 PM MDT Wed Jul 31 2019
UTC023-049-010002-
/O.EXP.KSLC.FF.W.0008.000000T0000Z-190801T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Juab UT-Utah UT-
556 PM MDT Wed Jul 31 2019
...THE FLASH FLOOD WARNING FOR EASTERN JUAB AND SOUTH CENTRAL UTAH
COUNTIES WILL EXPIRE AT 600 PM MDT...
Rainfall over the Bald Mountain burn scar has diminished.
Additionally, a sufficient amount of time has elapsed to allow the
scar to shed any residual debris. As such, the flood threat for
this area has passed.
However, please be vigilant if you encounter any additional debris
on SR 89 if passing through this area.
LAT...LON 3997 11150 3991 11154 3986 11179 3997 11175
4002 11172 4003 11166 4002 11161
$$
McInerneyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 10:28 AM MDT, 5 hours 41 minutes earlier.
Area forecast discussion, Jul 31, 10:28 AM MDT, 5 hours 41 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 1028 AM MDT Wed Jul 31 2019 .SYNOPSIS... Monsoon moisture across Utah will fuel showers and thunderstorms today and Thursday. A somewhat drier air mass will develop during the upcoming weekend. && .DISCUSSION...The upper ridge currently centered over the southern Rockies will continue to pump deep layer moisture across the forecast area through early Thursday. PWAT values exceeding 1.00" will cover much of the area by this afternoon, This moisture will fuel showers and thunderstorms, with the potential for heavy rainfall late this afternoon through this evening. Early convection remains concentrated along the theta-e ridge along the southwest Utah/Nevada border region. This activity will shift slowly east during the day as the axis moves into south- central through east-central Utah. Up north the deep layer southerly flow will buckle this afternoon with a mid-level trough forming from west-central Utah into extreme southeast Idaho by late in the afternoon. Dynamic support for lift with this developing trough along with increasing mid-level cold advection late this afternoon/early this evening suggests that convection capable of producing heavy rain will exist along the trough axis through the evening hours. Heading into Thursday PWAT values will lower a bit, but still remain at or above 1.00" across much of the state. Anticipating somewhat less cloud cover early Thursday with significantly better surface heating early on and a potentially more unstable air mass during the afternoon. Model guidance indicates that a weak shortwave will move through during the late morning and afternoon with supporting mid-level cold advection. This dynamic and thermal support for lift should generate organized convection capable of brief heavy rain through Thursday afternoon. Somewhat drier air will work into the forecast area by the weekend. Convection that develops will likely be primarily terrain-based and diurnally driven through the weekend. && .AVIATION...Southerly winds at the SLC terminal will prevail through the TAF period, with brief gusts over 20 kts through 18Z and then more consistent gusts over 26 kts after 18-19Z this afternoon into this evening. Showers will develop after about 21Z hours with a 40 percent chance of a thunderstorm impacting the terminal 22-02Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && PUBLIC...CONGER AVIATION...STRUTHWOLF For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jul 31, 3:09 AM MDT, 13 hours before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 309 AM MDT Wed Jul 31 2019 UTZ001>016-019>021-517-518-WYZ021-010915- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 309 AM MDT Wed Jul 31 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Locally heavy rainfall may produce flash flooding Wednesday and Thursday, especially in prone areas like burn scars, slot canyons, and normally dry washes, as monsoonal moisture makes its return. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Locally heavy rainfall may produce flash flooding Wednesday and Thursday, especially in prone areas like burn scars, slot canyons, and normally dry washes, as monsoonal moisture makes its return. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Special weather statement, Jul 31, 3:47 PM MDT, 22 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 347 PM MDT Wed Jul 31 2019 UTZ005-312245- Great Salt Lake Desert and Mountains UT- 347 PM MDT Wed Jul 31 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BOX ELDER AND WESTERN TOOELE COUNTIES UNTIL 445 PM MDT... At 346 PM MDT, National Weather Service Doppler radar indicated strong thunderstorms along a line extending from 6 miles northeast of Wendover to 10 miles north of Ibapah...and moving east at 30 mph. Winds in excess of 40 mph will be possible. Locations impacted include... Wendover... Bonneville Salt Flats and Interstate 80 from Wendover to Knolls PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. && LAT...LON 4112 11330 4005 11326 4008 11401 4087 11404 TIME...MOT...LOC 2146Z 251DEG 26KT 4082 11396 4018 11394 CRK
Local storm report, Jul 31, 4:02 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
402 PM MDT WED JUL 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST WENDOVER 40.74N 114.02W
07/31/2019 M58 MPH TOOELE UT AWOS
WENDOVER AWOS
&&
WEBBERThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 3:47 PM MDT | Special Weather Statement | SLC | Tooele | 58 min |
Nearby
Flash Flood Warnings in Utah, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.